Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 11, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Mar 4, 2012, 1:03 PM MST. It took effect at Mar 5, 2012, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 1:03 PM MST (20:03 UTC)
- In effect from
- Mar 5, 2012, 12:00 AM MST
- Expired
- Mar 4, 2012, 9:11 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
687 WWUS75 KTFX 042003 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 103 PM MST SUN MAR 4 2012 MTZ009-048-050600- /O.CON.KTFX.HW.W.0015.000000T0000Z-120306T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 103 PM MST SUN MAR 4 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST MONDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST MONDAY NIGHT. * TIMING AND MAIN IMPACT: STRONG WEST TO SOUTHWEST WINDS WILL RE- DEVELOP THIS EVENING ALONG THE ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH MONDAY BEFORE DIMINISHING LATE MONDAY NIGHT. TRAVEL MAY BE DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. * WINDS: WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. LOCALLY HIGHER GUSTS TO 80 MPH ARE POSSIBLE OVER FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: SNOW AND BLOWING SNOW IN THE MOUNTAINS WILL BRING REDUCED VISIBILITIES. THERE WILL ALSO BE A RISK OF BLOWING DUST ON THE PLAINS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-050600- /O.NEW.KTFX.HW.A.0011.120305T0700Z-120306T0700Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 103 PM MST SUN MAR 4 2012 ...HIGH WIND WATCH IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH MONDAY EVENING. * TIMING AND MAIN IMPACT: STRONG WEST TO SOUTHWEST WINDS ARE POSSIBLE ON MONDAY. TRAVEL MAY BE DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. * WINDS: WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH. * OTHER IMPACTS: AREAS OF BLOWING DUST ARE POSSIBLE. * LOCATIONS AFFECTED INCLUDE: CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
109 WWUS75 KTFX 050411 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 911 PM MST SUN MAR 4 2012 MTZ010-051615- /O.UPG.KTFX.HW.A.0011.120305T0700Z-120306T0700Z/ /O.EXB.KTFX.HW.W.0015.120305T0700Z-120306T0700Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 911 PM MST SUN MAR 4 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WEST TO SOUTHWEST WINDS WILL RE- DEVELOP OVER NIGHT BEFORE DIMINISHING LATE MONDAY NIGHT. TRAVEL MAY BE DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. * WINDS: WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. LOCALLY HIGHER GUSTS TO 80 MPH ARE POSSIBLE. * OTHER IMPACTS: AREAS OF BLOWING DUST ARE POSSIBLE. * LOCATIONS AFFECTED INCLUDE: CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-051615- /O.CON.KTFX.HW.W.0015.000000T0000Z-120306T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 911 PM MST SUN MAR 4 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST MONDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST MONDAY NIGHT. * TIMING AND MAIN IMPACT: STRONG WEST TO SOUTHWEST WINDS WILL RE- DEVELOP OVER NIGHT BEFORE DIMINISHING LATE MONDAY NIGHT. TRAVEL MAY BE DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. * WINDS: WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. LOCALLY HIGHER GUSTS TO 80 MPH ARE POSSIBLE OVER FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: SNOW AND BLOWING SNOW IN THE MOUNTAINS WILL BRING REDUCED VISIBILITIES. THERE WILL ALSO BE A RISK OF BLOWING DUST ON THE PLAINS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 4, 10:45 AM MST, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 4, 10:45 AM MST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1045 AM MST SUN MAR 4 2012 UPDATED AVIATION .UPDATE... TODAY...A BROAD UPPER LEVEL HIGH PRESSURE RIDGE SITS OVER THE WESTERN US. A BACKDOOR COLD FRONT PUSHED INTO THE CENTRAL ZONES LAST NIGHT BUT TEMPERATURES HAVE GENERALLY RECOVERED QUICKLY THIS MORNING AND CURRENT MAX TEMPS LOOK GOOD. FRESHENED SKY...WINDS...POPS...AND WX. ZELZER && .AVIATION... UPDATED 1800Z. A WEAK FRONT THAT MOVED THROUGH THE AREA THIS MORNING AND SHIFTED WINDS HAS NOW PUSHED FARTHER NORTH ALONG A LINE FROM KLWT TO KHVR AND WINDS HAVE TURNED BACK SOUTHWEST. THE EXCEPTIONS ARE FOR KLWT AND KHVR WHERE WINDS REMAIN SOUTHEASTERLY. THIS FRONT WILL CONTINUE TO SHIFT NORTH OF KLWT AND KHVR WITHIN THE NEXT FEW HOURS WITH WINDS ALSO SHIFTING SOUTHWEST AGAIN. WINDS WILL BE BREEZY ALONG THE ROCKY MOUNTAIN FRONT AND NORTH-CENTRAL PLAINS THIS AFTERNOON AND REMAIN THROUGH THE PERIOD. WIND GUSTS OF 30 TO 35 KTS ARE POSSIBLE. SKY CONDITIONS SHOULD BE MAINLY CLEAR TO PARTLY CLOUDY OVER THE AREA WITH A RIDGE OF HIGH PRESSURE BUILDING FARTHER WEST. MLV && .PREV DISCUSSION... /ISSUED 430 AM MST SUN MAR 4 2012/ TODAY THROUGH TUESDAY...NW FLOW ALOFT CONTINUES OVER THE REGION THIS MORNING AS AN UPPER LEVEL RIDGE ALONG THE WEST COAST CONTINUES TO BUILD INLAND WITH PLUME OF MOISTURE AND UPPER LEVEL JET LIFTING NE ACROSS THE REGION TODAY. WEAK BACK DOOR FRONTAL BOUNDARY HAS SLID AS FAR SOUTH AND WEST AS THE HWY 87/89 CORRIDOR FROM ALONG THE ROCKY MTN FRONT THROUGH THE GREAT FALLS AND LEWISTOWN AREAS EARLY THIS MORNING. EXPECT A FEW LIGHT RAIN OR SNOW SHOWERS THROUGH THIS MORNING ALONG AND NORTH OF THE FRONTAL BOUNDARY BEFORE IT LIFTS BACK TO THE NE LATE THIS MORNING WITH DRIER AIR AND DECREASING CLOUD-COVER SPREADING NE INTO THE REGION WITH THE BUILDING UPPER RIDGE THIS AFTERNOON. WINDS HAVE DIMINISHED BELOW HIGH WIND THRESHOLDS ACROSS THE ENTIRE AREA THIS MORNING AND HAVE CANCELLED THE HIGH WIND WARNING FOR ALL BUT THE ROCKY MTN FRONT ZONES. FLOW ALOFT REMAINS RELATIVELY STRONG AND EXPECT HIGH WINDS TO REDEVELOP AGAIN ALONG THE IMMEDIATE ROCKY MTN FRONT THIS AFTERNOON WITH WINDS ALOFT CONTINUING TO INCREASE THROUGH MONDAY AS AN UPPER LEVEL TROUGH ORIGINATING IN THE GULF OF AK MOVES SE TO FLATTEN THE RIDGE FROM HE NW. DRY WSW FLOW WILL BRING MILD BUT WINDY CONDITIONS TO THE AREA MONDAY BEFORE THE AFOREMENTIONED UPPER LEVEL TROUGH PUSHES INTO THE REGION LATE MONDAY NIGHT AND TUESDAY. SURFACE LOW PRESSURE AND MAIN FRONTAL SURGE MOVES ACROSS THE REGION LATE MONDAY NIGHT WITH BEST CHANCE FOR WIDESPREAD/ACCUMULATING SNOW OVER THE WESTERN MTNS MON NT..SPREADING INTO SW MT TUES MORNING. ADDITIONAL MOISTURE AND INSTABILITY IN A COLD NNW FLOW WILL BRING A GOOD CHANCE FOR SNOW SHOWERS TO MUCH OF NORTH CENTRAL MT AS WELL TUES AFTERNOON ALONG WITH TEMPERATURES 20-30 DEGREES COOLER THAN MONDAY AND ABOUT 10 DEGREES BELOW SEASONAL AVERAGES. HOENISCH TUESDAY NIGHT THROUGH SUNDAY...UPPER LEVEL TROF BRINGING THE SNOW AND COOLER TEMPS IS FORECAST TO EXIT INTO ID/WY BY MIDNIGHT TUES... WITH DECREASING CLOUD COVER OVERNIGHT. SPRING-LIKE CONDITIONS MAKE A RETURN BEGINNING WED AND LASTING THRU NEXT WEEKEND AS A STRONG UPPER LEVEL RIDGE GRADUALLY MOVES FROM THE WEST COAST TO THE UPPER MIDWEST STATES. THIS WILL RESULT IN PROLONGED PERIOD OF MOSTLY FAIR SKIES WITHOUT ANY PRECIPITATION...EXCEPT FOR A FEW STRAY SNOW SHOWERS ALONG THE ROCKY MTN FRONT ON WED AND AGAIN SAT NIGHT. TEMPERATURES REMAIN CLOSE TO TYPICAL SEASONAL VALUES (LOW/MID 40S) ON WED & THURS AS COOL NORTHWEST FLOW CONTINUES ON THE ERN FLANK OF THE UPPER RIDGE... THEN WARM BACK INTO THE MID-UPPER 50S FOR FRI & SAT AS THE RIDGE MOVES OVERHEAD OF OUR REGION. A WEAK DISTURBANCE TRACKING ALONG THE US/CAN BORDER WILL BRING SLIGHTLY COOLER TEMPS ON SUNDAY ALONG WITH POSSIBLE GUSTY WINDS FOR THE HILINE COUNTIES. WARANAUSKAS && .PRELIMINARY POINT TEMPS/POPS... GTF 54 39 57 28 / 20 0 0 50 CTB 49 36 52 21 / 20 0 0 20 HLN 51 31 54 28 / 0 0 0 70 BZN 50 25 55 27 / 0 0 0 50 WEY 35 15 37 19 / 20 10 10 60 DLN 49 26 50 28 / 0 0 0 50 HVR 53 32 58 25 / 20 0 10 20 LWT 51 35 54 28 / 30 0 0 50 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL MIDNIGHT MST MONDAY NIGHT NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 4, 4:37 AM MST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 437 AM MST SUN MAR 4 2012 MTZ008-010>015-044>047-049>055-051145- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 437 AM MST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY WINDS AND MILD TEMPERATURES ARE EXPECTED MONDAY BEFORE A STRONG COLD FRONT PUSHES THROUGH THE REGION LATE MONDAY NIGHT AND TUESDAY. IN ADDITION TO THE MUCH COOLER TEMPERATURES ON TUESDAY...SNOW IS LIKELY IN THE MOUNTAINS WITH A CHANCE OF SNOW SHOWERS AT LOWER ELEVATIONS AS WELL. SEVERAL INCHES OF SNOW ACCUMULATION IS POSSIBLE IN THE MOUNTAINS WITH HIGHEST AMOUNTS ACROSS THE LITTLE BELT...BRIDGER...GALLATIN AND MADISON RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. MTZ009-048-051145- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 437 AM MST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL REDEVELOP THIS AFTERNOON AND CONTINUE THROUGH MONDAY BEFORE DIMINISHING LATE MONDAY NIGHT. A HIGH WIND WARNING IS IN EFFECT THROUGH MIDNIGHT MONDAY NIGHT. GUSTY WINDS WILL CONTINUE TO PRODUCE BLOWING AND DRIFTING SNOW IN THE MOUNTAINS TODAY AND A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE MOUNTAINS OF THE NORTHERN ROCKY MOUNTAIN FRONT THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE HIGH WIND WARNING IS IN EFFECT THROUGH MIDNIGHT MONDAY NIGHT BEFORE A STRONG COLD FRONT PUSHES THROUGH THE REGION LATE MONDAY NIGHT AND TUESDAY. IN ADDITION TO MUCH COOLER TEMPERATURES ON TUESDAY...SNOW IS LIKELY IN THE MOUNTAINS WITH A CHANCE OF SNOW SHOWERS AT LOWER ELEVATIONS AS WELL. SEVERAL INCHES OF SNOW ACCUMULATION IS POSSIBLE IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED.
In the hours before
Local storm report, Mar 4, 9:23 AM MST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
923 AM MST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND DMG 3 E LINCOLN 46.95N 112.62W
03/04/2012 LEWIS AND CLARK MT PUBLIC
WIND DAMAGE REPORTED. ROOF BLOWN OFF OF PUMP SHED.
SHINGLES OFF OF SEVERAL HOMES IN THE VICINITY. FEW TREES
DOWN. BRIEF POWER OUTAGES.
&&
MLVThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 9:22 PM MST | Winter Weather Advisory | TFX | 12 hr |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.